Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 14, NWS Tulsa, OK

February 24, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 24, 2018, 7:58 PM CST for LeFlore County, Oklahoma. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 7:58 PM CST (01:58 UTC)
Expired
Feb 25, 2018, 9:31 AM CST
In force
14 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

540 
WGUS44 KTSA 250158
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
758 PM CST Sat Feb 24 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
OKC079-250957-
/O.NEW.KTSA.FL.W.0014.180225T0158Z-180225T1531Z/
/PTAO2.1.ER.180225T0131Z.180225T0600Z.180225T0931Z.NO/
758 PM CST Sat Feb 24 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Poteau
* until Sunday morning, or until the warning is cancelled.
* At 7:45 PM Saturday, the stage was 24.10 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Poteau will continue rising to 
  near 25.0 feet Sunday before dawn. The river will fall below flood 
  stage early Sunday morning.
* Impact...At 26.0 feet, moderate valley flooding affects croplands 
  and farm roads from southeast of Poteau to the mouth of Brazil 
  Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$
2 follow-up statements
855 
WGUS84 KTSA 250816
FLSTSA
Flood Statement
National Weather Service Tulsa OK
216 AM CST Sun Feb 25 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-251615-
/O.EXT.KTSA.FL.W.0014.000000T0000Z-180225T2049Z/
/PTAO2.1.ER.180225T0131Z.180225T0545Z.180225T1449Z.NO/
216 AM CST Sun Feb 25 2018

...Flood Warning extended until this afternoon...
The Flood Warning continues for
  The Poteau River near Poteau.
* until this afternoon, or until the warning is cancelled.
* At  1:45 AM Sunday, the stage was 24.86 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Poteau will continue falling to 
  below flood stage this morning.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-251615-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-180227T0427Z/
/PANO2.2.ER.180221T1710Z.180226T0000Z.180226T2227Z.NO/
216 AM CST Sun Feb 25 2018

...Flood Warning extended until Monday evening...
The Flood Warning continues for
  The Poteau River near Panama.
* until Monday evening, or until the warning is cancelled.
* At  1:30 AM Sunday, the stage was 34.74 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 36.3 feet this evening. The river is expected to fall below 
  flood stage Monday afternoon.
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
547 
WGUS84 KTSA 251313
FLSTSA
Flood Statement
National Weather Service Tulsa OK
713 AM CST Sun Feb 25 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-251343-
/O.CAN.KTSA.FL.W.0014.000000T0000Z-180225T2049Z/
/PTAO2.1.ER.180225T0131Z.180225T0545Z.180225T1058Z.NO/
713 AM CST Sun Feb 25 2018

The Flood Warning is cancelled for
  The Poteau River near Poteau.
* At  6:45 AM Sunday, the stage was 23.39 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage early this morning.
* Forecast...The Poteau River near Poteau will continue falling and 
  remain below flood stage.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-252112-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-180227T0742Z/
/PANO2.2.ER.180221T1710Z.180225T1800Z.180227T0142Z.NO/
713 AM CST Sun Feb 25 2018

...Flood Warning extended until late Monday night...
The Flood Warning continues for
  The Poteau River near Panama.
* until late Monday night, or until the warning is cancelled.
* At  6:30 AM Sunday, the stage was 35.25 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 35.9 feet this afternoon, then the river is expected to fall 
  below flood stage Monday evening.
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:53 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 24, 5:53 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
553 PM CST Sat Feb 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR conditions continue to hang on across portions of northwest
Arkansas this evening. This is expected to continue for the
next couple of hours. Otherwise...MVFR and VFR Conditions
are expected tonight. VFR conditions are expected to prevail
at all area TAF sites most of the day Sunday.

&&

.PREV DISCUSSION... /Issued 322 PM CST Sat Feb 24 2018/

DISCUSSION...

While there will be lingering flooding from the recent days rains,
the rains have ended as the system has cleared our area to the
east. So the main forecast concern shifts toward the middle of
next week. The active pattern we have been in over the past week
is expected to continue into next week, as the current trough
lifting out across the Plains will be replaced by another one in
the southwest CONUS early next week.

The southwest CONUS upper trough early next week will be more
progressive than the previous system, and is expected to eject
into the Plains by the middle of the week. The frontal boundary
getting shoved to the south today will eventually return north as
a warm front Tuesday into Tuesday night, and this will be when
rain chances return to the forecast. The GFS and ECMWF are in much
better agreement today compared to yesterday regarding the timing
and track of the system. Both models lift the frontal zone up into
the Arklatex region Tuesday night into Wednesday, and are hinting
that there will be an axis of heavier qpf north of the boundary
across SE OK into WC AR, fairly similar to the setup we've been
in over the past few days. Trends will need to be monitored for
the potential need for a flood watch as this time nears. The
severe weather potential with this system still remains uncertain.
While it appears that the true warm sector is not expected to lift
north into the region, both the EC and GFS show some
destabilization on the western fringe of the moist axis and ahead
of the Pacific front/dryline Wednesday afternoon.

Temperature wise, aside from low temps tonight and tomorrow night,
expect generally above average temps for the next several days
ahead of the next system, with 60s common for highs. Highs will
drop back to near normal behind the system Thursday, but should
warm back above average by next weekend.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  29  62  31 /   0   0   0  10
FSM   65  34  65  36 /  10  10   0  10
MLC   63  31  64  34 /   0   0   0  10
BVO   52  24  60  26 /   0   0   0  10
FYV   61  27  60  31 /   0   0   0  10
BYV   58  32  59  34 /  10  10   0   0
MKO   58  29  63  33 /   0   0   0  10
MIO   53  27  59  30 /   0   0   0  10
F10   57  29  63  33 /   0   0   0  10
HHW   67  37  66  38 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Feb 24, 4:30 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
430 PM CST Sat Feb 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
430 PM CST Sat Feb 24 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...
Areas of patchy fog will develop tonight across portions of
eastern Oklahoma and northwest Arkansas.  The fog could become
dense in a few areas and with temperatures falling below freezing
some elevated roadways, including bridges and overpasses could
become slick in spots.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation Not Anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and Monday...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...

Drier conditions are forecast Sunday into the first part of next
week before thunderstorm chances return mid week as another low
pressure system looks to approach the region. Flooding could once
again become a concern across portions of southeast Oklahoma and
northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Feb 24, 2:49 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FLASH FLOOD      5 NNW TAHLEQUAH         35.98N 95.00W
02/24/2018                   CHEROKEE           OK   PUBLIC

            RIVER/CREEK OVERFLOWING, FLOODING CROPLAND, YARD AND
            BASEMENT OF HOME.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:51 PM CSTRiver Flood AdvisoryTSAPushmataha24 hr
Feb 24, 9:19 PM CSTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more36 hr
Feb 24, 9:22 PM CSTAreal Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah12 hr
Feb 25, 8:53 AM CSTAreal Flood WarningTSAAdair, LeFlore, Sequoyah24 hr
Feb 25, 9:01 AM CSTAreal Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah24 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.